Tags

Type your tag names separated by a space and hit enter

Warfarin-associated hematomyelia.
Intern Med. 2014; 53(6):623-6.IM

Abstract

A 71-year-old woman on warfarin (2.5 mg daily) developed severe low back pain with reduced touch sensation and weakness of the lower limbs that progressed to complete paralysis within 28 to 30 hours. Imaging revealed bleeding at the D4 through D11 level, however the patient refused emergency laminectomy. No recovery was observed and the patient was discharged to a rehabilitation facility. Only few other cases of hematomyelia linked to anticoagulant therapy have been reported. Early diagnosis, appropriate management and immediate intervention are needed to prevent irreversible neurological sequelae. The elusive clinical features at presentation may cause an important diagnostic delay.

Authors+Show Affiliations

Department of Internal Medicine, San Camillo Hospital, Italy.No affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

24633035

Citation

Famularo, Giuseppe, et al. "Warfarin-associated Hematomyelia." Internal Medicine (Tokyo, Japan), vol. 53, no. 6, 2014, pp. 623-6.
Famularo G, Sajeva MR, Gasbarrone L. Warfarin-associated hematomyelia. Intern Med. 2014;53(6):623-6.
Famularo, G., Sajeva, M. R., & Gasbarrone, L. (2014). Warfarin-associated hematomyelia. Internal Medicine (Tokyo, Japan), 53(6), 623-6.
Famularo G, Sajeva MR, Gasbarrone L. Warfarin-associated Hematomyelia. Intern Med. 2014;53(6):623-6. PubMed PMID: 24633035.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Warfarin-associated hematomyelia. AU - Famularo,Giuseppe, AU - Sajeva,Maria Rosaria, AU - Gasbarrone,Laura, PY - 2014/3/18/entrez PY - 2014/3/19/pubmed PY - 2015/5/20/medline SP - 623 EP - 6 JF - Internal medicine (Tokyo, Japan) JO - Intern Med VL - 53 IS - 6 N2 - A 71-year-old woman on warfarin (2.5 mg daily) developed severe low back pain with reduced touch sensation and weakness of the lower limbs that progressed to complete paralysis within 28 to 30 hours. Imaging revealed bleeding at the D4 through D11 level, however the patient refused emergency laminectomy. No recovery was observed and the patient was discharged to a rehabilitation facility. Only few other cases of hematomyelia linked to anticoagulant therapy have been reported. Early diagnosis, appropriate management and immediate intervention are needed to prevent irreversible neurological sequelae. The elusive clinical features at presentation may cause an important diagnostic delay. SN - 1349-7235 UR - https://www.unboundmedicine.com/medline/citation/24633035/Warfarin_associated_hematomyelia_ L2 - https://joi.jlc.jst.go.jp/DN/JST.JSTAGE/internalmedicine/53.1544?from=PubMed DB - PRIME DP - Unbound Medicine ER -